Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Dec 26, 2018, 7:41 PM CST for Dallas County, Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2018, 7:41 PM CST (01:41 UTC)
- Expired
- Dec 26, 2018, 10:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, TX, Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 55 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037
WGUS54 KFWD 270141
FFWFWD
TXC113-139-270445-
/O.NEW.KFWD.FF.W.0025.181227T0141Z-181227T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
741 PM CST WED DEC 26 2018
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Ellis County in north central Texas...
Eastern Dallas County in north central Texas...
* Until 1045 PM CST..
* At 739 PM CST, Doppler radar indicated thunderstorms producing
heavy rain along a line extending from Maypearl to Waxahachie to
many locations eastern Dallas county. The storms are moving
northeast at 10 mph. Up to two inches of rain have already fallen
and another 1 to 3 inches is possible through 10 pm.
This rainfall will lead to excessive water runoff and cause flash
flooding. Low-lying areas are most vulnerable to rapidly rising
water. Some low-water crossings may flood and become impassable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3255 9653 3212 9682 3206 9694 3224 9707
3298 9669 3298 9652
$$
92What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 26, 6:30 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Dec 26, 6:30 PM CST, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 630 PM CST Wed Dec 26 2018 .AVIATION... /00Z TAFs/ The widespread thunderstorms that dominated the mid to late afternoon brought one final round to the Metroplex around 00Z (6 pm CST). Although some showers are still upstream, the forcing responsible for the deeper convection is passing north of the I-20 corridor, and a brief lull will precede a line of storms approaching from the west. The AWW will be allowed to expire on time (0030Z or 6:30 pm CST), but another will likely be needed after 01Z (7 pm CST). Strong southerly flow is advecting MUCAPE values in excess of 2000 J/kg that will soon interact with the advancing linear complex. In addition, an axis of enhanced mid-level lapse rates closer to the I-35 corridor will also aide in the line's intensification and a corresponding uptick in lightning activity. This squall line should continue peeling up the buoyant surface layer, and the downward transport of momentum from a powerful low-level jet will maintain the potential for damaging winds. Although outside the current tornado watch, embedded tornadoes will also remain a threat as the line reaches the I-35 corridor. The line is expected to enter Tarrant County after 01Z (7 pm CST) and move rapidly eastward across the Metroplex TAF sites. A similar, but slightly delayed, time line is anticipated for Waco. The squall will feature westerly winds, but backing will occur within the trailing precipitation. A rapid clearing after midnight will maintain VFR conditions with southwesterly flow into the daylight hours Thursday. The surface front associated with this storm system will arrive Thursday afternoon, shifting the winds to the west then northwest. Although it may mimic a Pacific front, the postfrontal air will be cP in origin and not starved of moisture. As a result, stratocu may briefly clutter the sky after FROPA, but the deck should be primarily scattered. 25 && .SHORT TERM... /Issued 135 PM CST Wed Dec 26 2018/ /Through Tonight/ Scattered thunderstorms are increasing in coverage this afternoon along and west of the I-35 corridor, in response to a strengthening low-level jet and warm-air advection regime centered near the Big Country. General thinking is most of this convection should remain rooted above a surface stable layer for another hour or two. Still, will continue to monitor these cells for any more notable surface-based characteristics, which would suggest a quicker increase in the threat. Regardless, as forcing for ascent with the primary shortwave trough (very evident in satellite imagery over the Permian Basin) approaches North and Central Texas, a line of storms is then expected to intensify as it moves into our western counties around 6-8pm. Ahead of this line, the strengthening low-level jet and south/southeasterly surface flow will draw dew points in the lower to possibly mid 60s northwestward through Central Texas towards the Big Country. This should bring sufficient low-level and mixed-layer CAPE (e.g., upwards of 1000-1500 J/kg of MLCAPE) to primarily areas south of I-20 and west of I-35 to support the development of surface based updrafts through the evening hours. In turn, a threat of a few damaging wind gusts, marginally severe hail, and a few tornadoes is expected with this line, especially given rather stout low-level flow. Farther north (generally I-20 and points northward), decreasing surface theta-e should limit the severe threat more. Still, a few isolated damaging gusts will be possible and a couple of brief tornadoes cannot be ruled out either during the late evening hours. Storms should cross the I-35 corridor through about 8pm to midnight, before reaching East Texas around 4am. The severe threat should then come to an abrupt end with the departure of the line to the east. Picca && .LONG TERM... /Issued 135 PM CST Wed Dec 26 2018/ /Thursday through Wednesday/ With the passage of the upper trough overnight, drier westerly flow will prevail behind the Pacific front Thursday. Temperatures will be near or even a little warmer than today compliments of the downslope flow and sunny skies. Winds by the evening hours will become more northwesterly as a surface high builds down in through the Plains. This will begin a modest but persistent cold advection regime over the region. Temperatures will gradually fall and it will bring a few days of chilly weather. Friday's highs will be in the mid 40s in the northwest zones to the mid 50s southeast, and lows Friday night will range from the upper 20s northwest to the upper 30s southeast. By Saturday clouds and rain chances will increase as isentropic lift sets up over the area in response to energy translating through the Panhandles within a stationary positive tilt upper level trough axis. Moisture will be a bit limited with this first round of lift so the best rain chances, while still low, will be across the southeastern half of the area. Another shortwave will track through Texas in southwesterly flow aloft late Sunday and we'll see more numerous showers, especially Sunday night. Again the best chances of rain will be over the southeast half of the CWA where moisture is greatest and PoPs will range from likely there to slight chance in the northwest. Daytime temperatures will be held down by the clouds and sporadic rainfall with 30s and 40s for highs this weekend. Likewise the cloud cover will keep low temperatures from cooling appreciably, so believe the threat for any freezing rain is too low to mention. While one might normally be concerned that we could see wet bulb cooling to force temps below freezing, by this time wind speeds are nearly calm and therefore it would be a situation where evaporative cooling is minimal and warm raindrops are effectively transporting heat from the cloud layer to the ground. This round of rain will end during the day Monday from west to east with the passage of the shortwave trough. Clearing skies and drier weather will prevail through the end of the week. Temperatures will continue to be near or slightly below normal. New Years Eve and Day festivities look seasonably chilly, but pleasant. TR.92 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 53 64 37 51 34 / 90 0 0 0 0 Waco 51 67 39 55 36 / 90 0 0 0 0 Paris 53 66 36 50 33 / 90 10 0 0 5 Denton 50 63 34 48 32 / 90 0 0 0 0 McKinney 52 65 35 49 33 / 90 0 0 0 0 Dallas 53 66 37 51 35 / 90 0 0 0 0 Terrell 54 66 37 52 35 / 90 0 0 0 0 Corsicana 54 66 38 54 36 / 90 5 0 0 5 Temple 52 68 39 56 37 / 90 0 0 0 0 Mineral Wells 48 61 32 48 29 / 90 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 25/05
Hazardous weather outlook, Dec 26, 2:17 PM CST, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 217 PM CST Wed Dec 26 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 217 PM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected to further develop west of the I-35 corridor this afternoon. The primary threat will be locally heavy rain and generally small hail. Isolated marginally severe hail cannot be ruled out, though. The severe threat will increase early this evening as storms develop across western North Texas and Central North Texas through 6-8pm. There will be a threat of damaging winds, marginally severe hail, and a few tornadoes, especially south of I-20 and west of I-35. Strong to severe storms should push across the I-35 corridor during the late evening hours, and then move into East Texas after midnight. There will be a continued threat of severe weather, with the highest potential remaining south of I-20. Localized flash flooding will be possible as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few storms may linger along and east of a line from Hearne to Canton early Thursday morning, with lightning and localized flooding being the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely south of I-20 and west of I-35 this afternoon, and area-wide this evening and overnight.
In the hours before
Special weather statement, Dec 26, 6:00 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
600 PM CST WED DEC 26 2018
TXZ115-116-129-130-141-270100-
Palo Pinto TX-Comanche TX-Erath TX-Stephens TX-Eastland TX-
600 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR ERATH...EASTERN EASTLAND...
SOUTHEASTERN STEPHENS...PALO PINTO AND COMANCHE COUNTIES UNTIL 700 PM
CST...
At 600 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Possum Kingdom State Park to near Blanket.
Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Stephenville, Mineral Wells, Comanche, Dublin, Ranger, De Leon,
Gorman, Graford, Gordon, Gustine, Huckabay, Morgan Mill, Possum
Kingdom State Park, Strawn and Mingus.
A Tornado Watch remains in effect until 1000 PM CST for central and
north central Texas.
LAT...LON 3216 9875 3294 9859 3294 9806 3251 9807
3209 9786 3192 9821 3184 9816 3168 9846
3172 9850 3170 9867 3208 9892
TIME...MOT...LOC 0000Z 274DEG 37KT 3287 9853 3187 9873
HernandezLocal storm report, Dec 26, 6:40 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG BRECKENRIDGE 32.75N 98.90W
12/26/2018 STEPHENS TX EMERGENCY MNGR
2 POWER LINES DOWN AND 1 BROKEN TELEPHONE POLE IN THE
NORTHWEST PART OF THE CITY OF BRECKENRIDGELocal storm report, Dec 26, 6:42 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG BRECKENRIDGE 32.75N 98.90W
12/26/2018 STEPHENS TX EMERGENCY MNGR
LARGE METAL BARN BLOWN OVER AT THE NORTHERN EDGE OF
BRECKENRIDGESpecial weather statement, Dec 26, 6:47 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
647 PM CST WED DEC 26 2018
TXZ091-102-270130-
Montague TX-Wise TX-
647 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE AND NORTHWESTERN WISE
COUNTIES UNTIL 730 PM CST...
At 646 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Henrietta to near Bowie to 6 miles
southwest of Boonsville. Movement was northeast at 65 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Decatur, Bridgeport, Bowie, Nocona, Alvord, St. Jo, Chico,
Forestburg, Sunset, Boonsville, Stoneburg, Runaway Bay and Lake
Bridgeport.
A Tornado Watch remains in effect until 1000 PM CST for north central
Texas.
LAT...LON 3395 9759 3392 9760 3390 9758 3391 9748
3335 9748 3300 9791 3343 9792 3344 9795
3349 9798 3389 9798 3385 9785 3388 9780
3390 9780 3390 9778 3392 9778 3391 9776
3394 9776 3394 9773 3399 9769 3399 9766
TIME...MOT...LOC 0046Z 218DEG 55KT 3386 9813 3352 9791 3304 9795
HernandezSpecial weather statement, Dec 26, 7:03 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
703 PM CST WED DEC 26 2018
TXZ102-103-117-118-130>133-141-143-144-270200-
Hood TX-Bosque TX-Comanche TX-Parker TX-Erath TX-Denton TX-
Tarrant TX-Hamilton TX-Johnson TX-Somervell TX-Wise TX-
703 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOMERVELL...HAMILTON...EASTERN
ERATH...JOHNSON...SOUTHERN WISE...DENTON...BOSQUE...PARKER...
TARRANT...HOOD AND SOUTHEASTERN COMANCHE COUNTIES UNTIL 800 PM CST...
At 702 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Springtown to near Hamilton. Movement was
east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Fort Worth, Arlington, Plano, Grand Prairie, Carrollton, Frisco,
Denton, Lewisville, Flower Mound, Mansfield, Euless, Bedford,
Grapevine, Haltom City, Keller, Coppell, Hurst, Burleson, The Colony
and Cleburne.
A Tornado Watch remains in effect until 1000 PM CST for central and
north central Texas.
LAT...LON 3175 9833 3301 9792 3343 9736 3341 9684
3299 9684 3299 9703 3226 9709 3218 9747
3213 9750 3202 9749 3198 9738 3193 9744
3184 9728 3178 9733 3175 9728 3159 9760
3171 9769 3142 9827 3169 9846
TIME...MOT...LOC 0102Z 258DEG 33KT 3299 9774 3171 9816
HernandezSpecial weather statement, Dec 26, 7:23 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
723 PM CST WED DEC 26 2018
TXZ092-270215-
Cooke TX-
723 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR COOKE COUNTY UNTIL 815 PM CST...
At 723 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Leon to 11 miles southeast of
Forestburg. Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Gainesville, Muenster, Lindsay, Callisburg, Lake Kiowa and Valley
View.
LAT...LON 3395 9695 3394 9695 3342 9694 3344 9748
3391 9748 3383 9746 3382 9738 3388 9733
3386 9733 3389 9731 3386 9726 3392 9721
3386 9717 3376 9719 3372 9711 3382 9705
3385 9709 3384 9703 3395 9700
TIME...MOT...LOC 0123Z 244DEG 43KT 3383 9758 3338 9747
HernandezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:00 PM CST | Special Weather Statement | FWD | Comanche, Erath, Palo Pinto | 60 min |
| Dec 26, 6:12 PM CST | Severe Thunderstorm Warning | FWD | Jack | 48 min |
| Dec 26, 6:13 PM CST | River Flood Warning | FWD | Dallas | 13 hr |
| Dec 26, 6:47 PM CST | Special Weather Statement | FWD | Montague, Wise | 43 min |
| Dec 26, 6:56 PM CST | Areal Flood Advisory | FWD | Dallas, Ellis, Hill | 2 hr |
| Dec 26, 7:03 PM CST | Special Weather Statement | FWD | Bosque, Denton, Hamilton, Hood, Johnson, Parker and 2 more | 57 min |
| Dec 26, 7:23 PM CST | Special Weather Statement | FWD | Cooke | 52 min |
| Dec 26, 7:24 PM CST | River Flood Warning | FWD | Milam | 60 hr |
| Dec 26, 7:24 PM CST | River Flood Warning | FWD | Limestone | 61 hr |
| Dec 26, 7:24 PM CST | River Flood Warning | FWD | Leon, Robertson | 12 days |
| Dec 26, 7:56 PM CST | Special Weather Statement | FWD | Collin, Dallas, Denton, Ellis, Grayson, Hill and 3 more | 79 min |
| Dec 26, 8:18 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 57 min |
| Dec 26, 8:33 PM CST | Special Weather Statement | FWD | Limestone | 27 min |
| Dec 26, 8:59 PM CST | Special Weather Statement | FWD | Navarro | 31 min |
| Dec 26, 9:09 PM CST | Special Weather Statement | FWD | Hunt | 51 min |
| Dec 26, 9:18 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro | 42 min |
| Dec 26, 9:26 PM CST | River Flood Warning | FWD | Coryell | 13 hr |
| Dec 26, 9:40 PM CST | Special Weather Statement | FWD | Delta, Hopkins, Lamar, Rains, Van Zandt | 65 min |
| Dec 26, 10:29 PM CST | River Flood Warning | FWD | Collin | 35 hr |
| Dec 26, 10:35 PM CST | Special Weather Statement | FWD | Falls, Milam | 40 min |
| Dec 26, 10:50 PM CST | Severe Thunderstorm Warning | FWD | Bell, Milam | 40 min |
| Dec 26, 11:18 PM CST | Severe Thunderstorm Warning | FWD | Milam | 27 min |
| Dec 27, 12:47 AM CST | Special Weather Statement | FWD | Leon | 28 min |
| Dec 27, 2:00 AM CST | River Flood Warning | FWD | Navarro | 55 hr |
| Dec 27, 2:00 AM CST | River Flood Warning | FWD | Henderson, Navarro | 20 days |
| Dec 27, 5:54 AM CST | River Flood Warning | FWD | Delta, Hopkins | 17 hr |
| Dec 27, 5:59 AM CST | River Flood Warning | FWD | Dallas | 14 hr |
| Dec 27, 9:21 AM CST | River Flood Warning | FWD | Ellis, Kaufman | 3 days |
| Dec 27, 9:21 AM CST | River Flood Warning | FWD | Anderson, Freestone, Leon | 20 days |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.